Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS State College, PA

April 20, 2015Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 20, 2015, 9:00 PM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 9:00 PM EDT (01:00 UTC)
Expired
Apr 20, 2015, 10:00 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 150 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:08 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WUUS51 KCTP 210100
SVRCTP
PAC043-075-107-210200-
/O.NEW.KCTP.SV.W.0017.150421T0100Z-150421T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
900 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EDT

* AT 859 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
  MPH. THIS STORM WAS LOCATED NEAR WILLIAMSTOWN...AND MOVING
  NORTHEAST AT 35 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIAMSTOWN AROUND 900 PM EDT.
  TOWER CITY AROUND 910 PM EDT.
  PINE GROVE...TREMONT AND DONALDSON AROUND 920 PM EDT.
  MINERSVILLE...FRIEDENSBURG...LAVELLE...FORRESTVILLE...BRANCHDALE...
  BUCK RUN AND BEURYS LAKE AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BROCKTON...LANDINGVILLE...SCHUYKILL COUNTY AIRPORT...PENN STATE
SCHUYLKILL...MIDDLEPORT...SUMMIT STATION...MARY-D...ORWIN...LAKE
WYNONAH AND MUIR.

THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 93 TO 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

THIS IS A SUPERCELL THUNDERSTORM. SUPERCELL STORMS ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE
QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4064 7599 4057 7602 4058 7604 4053 7617
      4052 7626 4052 7634 4049 7644 4048 7641
      4047 7640 4048 7650 4045 7663 4051 7674
      4074 7643 4079 7629 4091 7621 4068 7589
TIME...MOT...LOC 0059Z 233DEG 31KT 4052 7658 

$$

LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:10 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 20, 6:10 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
610 PM EDT MON APR 20 2015

.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST
ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF
A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER
ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE
WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE
WEEKEND OR LONGER.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
6PM UPDATE...COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH
NORTH THROUGH CENTRAL PENN.

ANOTHER POTENT SHORTWAVE WILL ROAR NE UP THE OHIO VALLEY AND
IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA.

INCREASING INSTABILITY/TSRA DVLPMT SPREADING NE ACROSS OUR
SOUTHERN AND WESTERN ZONES AS OF 22Z. ENHANCED UVVEL...MDT SFC-
BASED CAPE...AND LLVL SHEAR /ALONG AND JUST NORTH OF A SLOWLY NWD
DRIFTING WARM FRONT/ WAS CREATING ISOLATED SVR TSRA WITH
TRANSIENT MDTLY STG UPDRAFT ROTATION AND UP TO NICKEL SIZE HAIL
RECENTLY REPORTED IN BEDFORD COUNTY.

FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK
WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF
LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING
INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES.

MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM
ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF
800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL
QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE
INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD
ADVANCING CFRONT TO FIRE OFF THE TSRA.

TEMPS IN THE LOWER TO MID 70S ACROSS THE SOUTHERN VALLEYS...AND
60S ACROSS MUCH OF CENTRAL AND NRN PENN WILL SLOWLY COOL THIS
EVENING...THEN DROP QUICKLY IN THE WAKE OF A STRONG CFROPA LATER
TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE
ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY
09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE
NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL
BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER
SUSQ WILL PROBABLY TOUCH 60F.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL
LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN
CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS
THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY
MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR
SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL
BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT
LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD
LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP
MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP
THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS
COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE
POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE
MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER
SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME
QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A
SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE
LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY
RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT
WEEK.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
MAINLY VFR FOR THE BULK OF THE TIME DURING THE REST OF THIS
EVENING AS SFC WARM FRONT HAS MOVED NORTH OF INTERSTATE 80 AND
EARLIER MVFR...STRATUS CIGS HAVE DISSOLVED/MIXED OUT.

TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY
AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/
AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO
OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED
AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF
40-50KTS ARE POSSIBLE TOO.

A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE
TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ
VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE
OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN
INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF
MVFR LINGERING DURING THE DAY TUESDAY.

FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB
VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE
SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN.
BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS
THIS SAME REGION.

OUTLOOK...

TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS
OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS
PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL
OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/CERU
LONG TERM...CERU/RXR
AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 7:18 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT MON APR 20 2015

PAZ004-005-212330-
WARREN-MCKEAN-
718 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-212330-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
718 PM EDT MON APR 20 2015

...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 20, 7:06 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             NICKTOWN                40.61N  78.80W
04/20/2015  M0.88 INCH       CAMBRIA            PA   PUBLIC

0558 PM     HAIL             3 N RAINSBURG           39.94N  78.52W
04/20/2015  M1.50 INCH       BEDFORD            PA   TRAINED SPOTTER

0641 PM     HAIL             ALTOONA                 40.51N  78.40W
04/20/2015  M1.25 INCH       BLAIR              PA   SOCIAL MEDIA

0644 PM     HAIL             BELLWOOD                40.60N  78.33W
04/20/2015  M1.00 INCH       BLAIR              PA   SOCIAL MEDIA

            MULTIPLE REPORTS

0701 PM     HAIL             2 SSW ALTOONA           40.48N  78.42W
04/20/2015  M1.00 INCH       BLAIR              PA   BROADCAST MEDIA

&&

EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020

EVANEGO
Local storm report, Apr 20, 7:18 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             NICKTOWN                40.61N  78.80W
04/20/2015  M0.88 INCH       CAMBRIA            PA   PUBLIC

0558 PM     HAIL             3 N RAINSBURG           39.94N  78.52W
04/20/2015  M1.50 INCH       BEDFORD            PA   TRAINED SPOTTER

0641 PM     HAIL             ALTOONA                 40.51N  78.40W
04/20/2015  M1.25 INCH       BLAIR              PA   SOCIAL MEDIA

0644 PM     HAIL             BELLWOOD                40.60N  78.33W
04/20/2015  M1.00 INCH       BLAIR              PA   SOCIAL MEDIA

            MULTIPLE REPORTS

0701 PM     HAIL             2 SSW ALTOONA           40.48N  78.42W
04/20/2015  M1.00 INCH       BLAIR              PA   BROADCAST MEDIA

0713 PM     FUNNEL CLOUD     3 NE ALTOONA            40.54N  78.36W
04/20/2015                   BLAIR              PA   BROADCAST MEDIA

            NEAR BRUSH MOUNTAIN

&&

EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021

EVANEGO
Special weather statement, Apr 20, 7:19 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT MON APR 20 2015

PAZ005-006-210000-
MCKEAN PA-POTTER PA-
719 PM EDT MON APR 20 2015

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND POTTER COUNTIES
UNTIL 800 PM EDT...

AT 719 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR I-86 EXIT 29 TO NEAR BETULA...AND MOVING
NORTHEAST AT 25 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  ROULETTE AROUND 745 PM EDT.
  COUDERSPORT AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKI DENTON SKI
AREA...OSWAYO...ULYSSES...SWEDEN VALLEY AND AUSTIN.

LAT...LON 4200 7766 4166 7781 4162 7839 4200 7835
TIME...MOT...LOC 2319Z 241DEG 23KT 4212 7816 4165 7831

RXR
Local storm report, Apr 20, 7:58 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             NICKTOWN                40.61N  78.80W
04/20/2015  M0.88 INCH       CAMBRIA            PA   PUBLIC

0558 PM     HAIL             3 N RAINSBURG           39.94N  78.52W
04/20/2015  M1.50 INCH       BEDFORD            PA   TRAINED SPOTTER

0641 PM     HAIL             ALTOONA                 40.51N  78.40W
04/20/2015  M1.25 INCH       BLAIR              PA   SOCIAL MEDIA

0644 PM     HAIL             BELLWOOD                40.60N  78.33W
04/20/2015  M1.00 INCH       BLAIR              PA   SOCIAL MEDIA

            MULTIPLE REPORTS

0701 PM     HAIL             2 SSW ALTOONA           40.48N  78.42W
04/20/2015  M1.00 INCH       BLAIR              PA   BROADCAST MEDIA

0713 PM     FUNNEL CLOUD     3 NE ALTOONA            40.54N  78.36W
04/20/2015                   BLAIR              PA   BROADCAST MEDIA

            NEAR BRUSH MOUNTAIN

0722 PM     HAIL             STORMSTOWN              40.79N  78.02W
04/20/2015  M1.00 INCH       CENTRE             PA   NWS EMPLOYEE

0736 PM     HAIL             GRAY                    40.14N  79.09W
04/20/2015  M0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

0752 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/20/2015  M0.50 INCH       CLINTON            PA   AMATEUR RADIO

0754 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/20/2015  M1.00 INCH       CLINTON            PA   TRAINED SPOTTER

0758 PM     HAIL             MCELHATTAN              41.17N  77.37W
04/20/2015  M1.00 INCH       CLINTON            PA   AMATEUR RADIO

&&

EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021 CTP1500022 CTP1500023 CTP1500024 CTP1500025 CTP1500026

EVANEGO
Special weather statement, Apr 20, 7:58 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT MON APR 20 2015

PAZ024-210030-
CAMBRIA PA-
758 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY UNTIL 830 PM
EDT...

AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
EBENSBURG...MOVING NORTHEAST AT 65 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GALLITZIN AROUND 805 PM EDT.
  PATTON AROUND 810 PM EDT.
  PRINCE GALLITZIN STATE PARK AROUND 815 PM EDT.
  BLANDBURG AROUND 820 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAINT FRANCIS
UNIVERSITY...CASSANDRA...MT. ALOYSIUS COLLEGE...WILMORE AND MUNDYS
CORNER.

LAT...LON 4073 7856 4072 7835 4065 7840 4065 7843
      4064 7844 4060 7844 4054 7848 4052 7853
      4049 7855 4047 7854 4044 7856 4043 7855
      4032 7873 4045 7889
TIME...MOT...LOC 2357Z 226DEG 57KT 4045 7873

RXR
Local storm report, Apr 20, 8:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             NICKTOWN                40.61N  78.80W
04/20/2015  M0.88 INCH       CAMBRIA            PA   PUBLIC

0558 PM     HAIL             3 N RAINSBURG           39.94N  78.52W
04/20/2015  M1.50 INCH       BEDFORD            PA   TRAINED SPOTTER

0641 PM     HAIL             ALTOONA                 40.51N  78.40W
04/20/2015  M1.25 INCH       BLAIR              PA   SOCIAL MEDIA

0644 PM     HAIL             BELLWOOD                40.60N  78.33W
04/20/2015  M1.00 INCH       BLAIR              PA   SOCIAL MEDIA

            MULTIPLE REPORTS

0701 PM     HAIL             2 SSW ALTOONA           40.48N  78.42W
04/20/2015  M1.00 INCH       BLAIR              PA   BROADCAST MEDIA

0713 PM     FUNNEL CLOUD     3 NE ALTOONA            40.54N  78.36W
04/20/2015                   BLAIR              PA   BROADCAST MEDIA

            NEAR BRUSH MOUNTAIN

0722 PM     HAIL             STORMSTOWN              40.79N  78.02W
04/20/2015  M1.00 INCH       CENTRE             PA   NWS EMPLOYEE

0736 PM     HAIL             GRAY                    40.14N  79.09W
04/20/2015  M0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

0752 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/20/2015  M0.50 INCH       CLINTON            PA   AMATEUR RADIO

0754 PM     HAIL             LOCK HAVEN              41.14N  77.45W
04/20/2015  M1.00 INCH       CLINTON            PA   TRAINED SPOTTER

0758 PM     HAIL             MCELHATTAN              41.17N  77.37W
04/20/2015  M1.00 INCH       CLINTON            PA   AMATEUR RADIO

0805 PM     HAIL             AVIS                    41.19N  77.32W
04/20/2015  M1.25 INCH       CLINTON            PA   SOCIAL MEDIA

0805 PM     HAIL             JERSEY SHORE            41.20N  77.27W
04/20/2015  M1.25 INCH       LYCOMING           PA   PUBLIC

&&

EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021 CTP1500022 CTP1500023 CTP1500024 CTP1500025 CTP1500026
CTP1500027 CTP1500028

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:08 PM EDTAreal Flood AdvisoryCTPBlair, Centre, Huntingdon3 hr
Apr 20, 8:10 PM EDTTornado WarningCTPCumberland, Dauphin35 min
Apr 20, 8:19 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more56 min
Apr 20, 8:29 PM EDTAreal Flood AdvisoryCTPCumberland, Franklin, Perry3 hr
Apr 20, 8:30 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin60 min
Apr 20, 8:43 PM EDTTornado WarningCTPDauphin, Lebanon32 min
Apr 20, 8:47 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan58 min
Apr 20, 8:54 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 2 more66 min
Apr 20, 9:39 PM EDTSpecial Weather StatementCTPAdams, Cumberland36 min
Apr 20, 10:12 PM EDTSpecial Weather StatementCTPColumbia, Lebanon, Schuylkill33 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.